MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-12.5-E
Medical Device Problem Codes Physical Resistance/Sticking (4012); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Stent came out with device despite stylet removed at 50% point.After stent completely deployed, doctor was removing the delivery device and stent also came out with device while stylet was already removed at the point of 50%.When i made the routine visit to the hospital that time doctor and sr.Tech.Was on leave and during normal discussion junior staff of endoscopy department share that incident ,but they were also not aware when exactly happened.They simply said 4 or 5 days before only.When technician came back from leave( it is a newly opened government cancer hospital under the (b)(6) hospital.) he informed exact date, doctor still not joined yet and had gone under surgery.It is malignant.
 
Additional Manufacturer Narrative
Pma 510k #k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 08-may-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Device evaluation: the device evaluation for the evo-20-25-12.5-e of lot c2008188 could not be complete as the device or photographic evidence of the device was not returned for evaluation.This file is related to (b)(4) which was open to capture the user error of the device not being inspected before use.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2008188 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: the instructions for use, ifu0061 which accompanies this device, instructs the user that "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is evidence to suggest that the customer did not follow the instructions for use therefore additional complaint file was raised to capture this separately (pr 409252 which was open to capture the user error of the device not being inspected before use.) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the difficult target site.It is known from the available information that there was resistance when crossing the stricture.It is possible a difficult target site could lead to the stent getting caught up on the delivery system tip or the suture getting caught up on the bi-lumen causing the issue reported.It is also known that a part of the product snagged/got caught with the stent while removing the delivery system, however as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the customer the stent came out with the device.Confirmed quantity of 1 device, confirmed used.Investigation findings conclude that a possible root cause could be attributed to difficult target site.According to the initial report, the patient did not experience any adverse effects due to this occurrence.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17404956
Report Number3001845648-2023-00584
Device Sequence Number11538716
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)241208(10)C2008188
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC2008188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale